Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Two-zone model of shear dispersion in a channel using centre manifolds
Author: Roberts, A.
Strunin, D.
Citation: Quarterly Journal of Mechanics and Applied Mathematics, 2004; 57(3):363-378
Publisher: Oxford Univ Press
Issue Date: 2004
ISSN: 0033-5614
Statement of
A.J. Roberts and D.V. Strunin
Abstract: To achieve better precision in describing contaminant dispersion in channels some authors resort to dividing a channel into two zones, fast and slow, leading to a pair of coupled evolution equations for cross-sectionally-averaged concentrations in the zones. We construct a two-zone model whose accuracy is guaranteed by centre manifold theory. The model leads to evolution equations that differ from existing models. We also formulate modified initial conditions for the model to obtain closer correlation between the manifold solution and real solution. Effectiveness of the modified initial conditions is demonstrated numerically by a comparison between the manifold solution and direct numerical simulations of the original advection-diffusion equations. © Oxford University Press 2004; all rights reserved.
Description: © Oxford University Press 2004
DOI: 10.1093/qjmam/57.3.363
Appears in Collections:Aurora harvest
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.